Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Diagnosed with Bipolar. On trazadone. How to cope?

how do I stay strong while living with my husband of 43 years who was diagnosed with bi-polar 7 years ago. His psychiatrist increased the dose of abillify he was on 3 1/2 weeks ago. from 2 mg to 5 . WE discussed it with him previously deciding his dose should stay it wouldn t increase his mild mania. Now he s not sleeping at all. Today he was the most depressed I have seen him since he was diagnosed. He needs to be able to sleep tonight. he takes 50 mg of trazadone at bedtime. I am ready to scream . Really could use a support group.
Asked On : Sun, 19 Aug 2012
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
5 mg of Abillify containing aripiprazole may not be an adequate dose for bipolar disorder, if diagnosis is correct

This does not have any significant antidepressant effect

Aripiprazole is not a first line drug for bipolar disorder

I would suggest, you can discuss all these issues with your doctor

Mood stabilizer are the usual drugs preferred for bipolar disorder

Trazodone will help for sleep only and has no effect on bipolar disorder
Answered: Tue, 25 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor